MAUDE Adverse Event Report: BAUSCH + LOMB MICRO-COAXIAL 2.0 PHACO NEEDLE, ANGLED; UNIT PHACOFRAGMENTATION

BAUSCH + LOMB MICRO-COAXIAL 2.0 PHACO NEEDLE, ANGLED; UNIT PHACOFRAGMENTATION
Model Number BL3420S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility in australia reported that the surgeon thought he saw something come from the tip or handpiece into the patient''s eye.The fragment was no longer visible.The needle and handpiece were changed and a new sleeve was applied to the phaco tip.The new handpiece tuned and the surgery was completed without further incident.The needle and sleeve are not available for return.
 
Additional Manufacturer Narrative
A lot number was not provided; therefore, the sterilization and lot history records could not be reviewed.This investigation is ongoing.
 
Additional Manufacturer Narrative
The product or the particle were not returned for investigation.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
MICRO-COAXIAL 2.0 PHACO NEEDLE, ANGLED
Common Device Name
UNIT PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17861970
Report Number0001920664-2023-70101
Device Sequence Number12295931
Product Code HQC
UDI-Device Identifier10757770058713
UDI-Public10757770058713
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3420S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT, BL5115/4, DP5531
Patient SexUnknown